Alert archive / Kentucky / Frost Advisories in 2016

Frost Advisory 8, NWS Jackson, KY

November 5, 201633 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Nov 5, 2016, 3:34 PM EDT for 33 counties in Kentucky. It took effect at Nov 6, 2016, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2016, 3:34 PM EDT (19:34 UTC)
In effect from
Nov 6, 2016, 3:00 AM EST
Expired
Nov 6, 2016, 8:57 AM EST
In force
6 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS73 KJKL 051934
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EDT SAT NOV 5 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060345-
/O.NEW.KJKL.FR.Y.0008.161106T0800Z-161106T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
334 PM EDT SAT NOV 5 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. 

* TEMPERATURES WILL FALL INTO THE LOW TO MIDDLE 30S ACROSS MUCH OF
  THE AREA LATE TONIGHT WITH AREAS OF FROST DEVELOPING. THE FROST
  WILL DISSIPATE BY 9 AM SUNDAY MORNING.

* SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KAS
3 follow-up statements
344 
WWUS73 KJKL 060129
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
929 PM EDT SAT NOV 5 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100-
/O.EXT.KJKL.FR.Y.0008.161106T0800Z-161106T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
929 PM EDT SAT NOV 5 2016

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY...

* TEMPERATURES WILL FALL INTO THE LOW TO MIDDLE 30S ACROSS MUCH 
  OF THE AREA LATE TONIGHT WITH AREAS OF FROST DEVELOPING. THE 
  FROST WILL DISSIPATE BY 9 AM SUNDAY MORNING. 

* SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KAS/DJ
322 
WWUS73 KJKL 061038
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
538 AM EST SUN NOV 6 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061400-
/O.CON.KJKL.FR.Y.0008.000000T0000Z-161106T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
538 AM EST SUN NOV 6 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MIDDLE 30S IN MOST
  VALLEYS EARLY THIS MORNING. THIS...IN CONJUNCTION WITH LIGHT
  WINDS...WILL MAKE CONDITIONS FAVORABLE FOR FROST TO DEVELOP.
  THE FROST WILL MELT BY AROUND 9 AM THIS MORNING.

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DJ/JMW/HAL
061 
WWUS73 KJKL 061357 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
857 AM EST SUN NOV 6 2016

...MOST OR ALL FROST NOW MELTED...

.NOW THAT THE SUN HAS BEEN UP FOR AWHILE...MOST OR ALL OF THE
FROST THAT FORMED EARLIER THIS MORNING SHOULD NOW BE MELTED.
THEREFORE...THE FROST ADVISORY IS BEING CANCELLED.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061500-
/O.CAN.KJKL.FR.Y.0008.000000T0000Z-161106T1400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
857 AM EST SUN NOV 6 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST
ADVISORY. 

WITH MOST OR ALL OF THE FROST THAT FORMED EARLIER THIS MORNING
HAVING MELTED...THE FROST ADVISORY IS BEING CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:30 PM EDT, 4 minutes earlier.

Area forecast discussion, Nov 5, 3:30 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
330 PM EDT Sat Nov 5 2016

.SHORT TERM...(This evening through Sunday night)
Issued at 330 PM EDT SAT NOV 5 2016

High pressure will continue to hold over the area through Sunday
night, perhaps drifting just off to our east. Regardless,
subsidence will continue under this high pressure ridge and set up
another cool night with lows dipping into the lower to middle 30s.
High temps in the lower 40s expected on the ridges. With moisture
mixing out a bit better today, should see a bit more frost
tonight, so will pull the trigger on a frost advisory tonight.
Still expecting a good deal of fog near the rivers tonight and
will likely be locally dense, especially with dewpoints not mixing
out all that well today. Highs tomorrow should be milder by a few
degrees, but should be close to the highs we saw today. By Sunday
night with the ridge edging east, lows may be a bit higher, but
still expecting some readings into the 30s with more fog and frost
possible. It just may be more confined to the colder eastern
valleys Sunday night.

.LONG TERM...(Monday through Saturday)
Issued at 330 PM EDT SAT NOV 5 2016

Expecting a mostly dry extended period. Based on the latest model
data, the period should start off dry with above normal temperatures
across the area Monday and Monday night, as a ridge of high pressure
remains in place. Highs on Monday are on track to reach the lower
70s, with overnight lows in the 40s. Tuesday is forecast to be
slightly cooler, as cloud cover begins to stream into the area ahead
of an approaching weather system. We should see highs on Tuesday in
the upper 60s and lower 70s. There will also be a slight chance of
rain Tuesday afternoon, as a weather system approaches from the
northwest. Isolated showers are then expected to move across eastern
Kentucky Tuesday night through most of the day on Wednesday. Once
the last precipitation is out of the area Wednesday afternoon, we
should see dry weather through the end of the week as second ridge
of high pressure builds across the region. Temperatures from
Wednesday onward are expected to be near normal during the day, and
at or slightly below normal each night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 1257 PM EDT SAT NOV 5 2016

High pressure will bring benign weather and light winds through
the period. Some patchy valley fog may be possible again tonight,
but should not be as extensive as it was this morning.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 3 AM to 8 AM EST Sunday for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...KAS
LONG TERM...AR
AVIATION...KAS
Hazardous weather outlook, Nov 5, 3:52 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
352 AM EDT SAT NOV 5 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
352 AM EDT SAT NOV 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LOW AFTERNOON HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL
CONTINUE TO BRING AN ELEVATED THREAT OF WILDFIRES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN EXTENDED PERIOD OF MAINLY DRY WEATHER WILL OCCUR...AND
RELATIVE HUMIDITY WILL BE LOW DURING THE AFTERNOON HOURS SUNDAY
THROUGH TUESDAY. THIS WILL RESULT IN A CONTINUED ELEVATED THREAT
OF WILDFIRES.

IN ADDITION...FROST WILL BE POSSIBLE EARLY EACH MORNING SUNDAY
THROUGH TUESDAY...ESPECIALLY IN VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAL

Nearby

Frost Advisories in Kentucky, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.